Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What is the cause for stomach ache and dizziness while suffering from functional dyspepsia and GERD?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1982 Questions
Dear Doctor I have been having discomfort in abdomen before and after food, bloating, loss of appetite, strange pain here n there in the abdomen, dizziness and loose motion at times. Did blood tests and endoscopy and found high ldl levels, mild non alcoholic fatty liver and also diagnosed with functional dyspepsia and Gerd/gastritis. On nexium, legalon and cholestrol reduction pill now for 3 weeks and feel better due to strict dieting, exercise and small meals. But stomach still bloats at times and I get weird aches in stomach on and off and dizzines sometimes before food and sometimes after. Any advice to get out of this bad state asap?
Posted Wed, 8 Jan 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 3 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, From what I understand you still experience bloating and weird stomach aches and dizziness although the drugs you have been taking. If this is your case, then, to my opinion, the problems you are having could be related to gallbladder sludge and fatty liver. Furthermore, candida infection of intestinal tract could be a cause. So, I'd advise: - to follow a strict diet as directed by your doctor - get more physical activity - continue the therapy as prescribed by your doctor - start taking simethicone and probiotics for bloating - drink more water - do culture of feces for candida infection - do examination of stool for ova/parasites All the best! Dr.Klerida Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Follow-up: What is the cause for stomach ache and dizziness while suffering from functional dyspepsia and GERD? 34 minutes later
Thank you doctor. I had forgotten to mention that an ultra sound was done as well and no problems were found as far as gall bladder, liver, bile ducts and pancreas are concerned. They also conducted stool test and found no parasites etc although am not sure if the same test does look for candida. No HPylori either and no other issues like hep b, c etc. I do take malox and gaviscon whenever I have bloating as well but I will start taking probiotics too following your advise. They did say I have mild pangastritis and oesophagitis when the endoscopy was done three weeks ago. Many thanks for your guidance and advise doctor. I used to do binge drinking before 3 month, eat heavy, spicy and untimely many times. I also had a long course of antibiotics doxycycline followed by norfloxacin in Septembe. you think this has caused intestinal flora to be affected and result in functional dyspepsia and gerd? Do you think I can be cured effectively in a month or two? Am I allowed to do social drinking once in few months after am cured? With all these details do you have any further guidance and advise? Many thanks doc. Hope I get out of this frustrating state soon.
Answered by Dr. Klerida Shehu 22 hours later
Brief Answer: Please follow the suggestions below.... Detailed Answer: Hi, Thank you for sending in more of your medical data. Yes, you are right: drinking binge drink, eating heavy, spicy foods; and the long course of antibiotics has caused you pangastritis and esophagitis. One of the most important side effects of doxycycline is esophageal ulcer , esophagitis and stomach problems. All them together has altered the normal pH of your stomach together with intestinal flora, resulting in dyspepsia and GERD. If you will follow the advice given rigorously without having exceptions in eating spicy or foods that can cause stomach problems; then you will be cured. Indeed, time is needed to see improvement and to get out of the state you are in currently. Taking probiotics together with anti-fungal therapy for at least 1 month will help ease your symptoms. With regards to the time of healing; in one/couple of moths time you can see improvement. Take good care of yourself keeping away of "bad" habits or foods. Dr.Klerida
Above answer was peer-reviewed by
Follow-up: What is the cause for stomach ache and dizziness while suffering from functional dyspepsia and GERD? 23 hours later
Thank you so much Dr.Klerida. I have been actually very worried because this disrupts life totally for me and the frequent dizzy spells and stomach ache which seem related to some type of foods has been getting me anxious and hyper as well. I am feeling better after your responses and am definitely continuing the rigorous routine as you mentioned. Thanks for the really informative answer that has put confidence back into me. Best regards XXXXXXX
Answered by Dr. Klerida Shehu 11 hours later
Brief Answer: You're most welcome. Detailed Answer: Hi XXXXXXX Happy to come to know I've been of help. Please be patient and strong-willing to continue the right lifestyle and diet strategies! All the best! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor